Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 98, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 26, 1998, 9:32 PM CDT for Howell County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1998, 9:32 PM CDT (02:32 UTC)
- Expired
- May 27, 1998, 1:35 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Howell County, MO
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 270233 FFWSGF MOC091-270635- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 932 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 135 AM CDT * AT 926 PM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM OVER SOUTHWESTERN HOWELL COUNTY. THIS STORM WAS MOVING EAST NORTHEAST AT 10 TO 15 MPH. DOPPLER RADAR ESTIMATED BETWEEN TWO AND THREE INCHES OF RAIN ACROSS SOUTHWESTERN HOWELL COUNTY SINCE 730 PM. * AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE ACROSS SOUTHERN HOWELL COUNTY THROUGH MIDNIGHT. THE HEAVY RAINFALL WILL CAUSE FLOODING TO DEVELOP AT LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS IN SOUTHERN HOWELL COUNTY. ROADS THAT CROSS BENNETTS RIVER AND ITS TRIBUTARIES WILL BE ESPECIALLY VULNERABLE TO FLOODING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SUTTON/TAGGART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:00 PM CDT, 7 hours 32 minutes earlier.
Area forecast discussion, May 26, 2:00 PM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT TUE MAY 26 1998...
WELL...QSTNRY FNT IS STRADDLED ALONG THE SRN PORTION OF CWA AND
WL BE THE FOCUS OF SHRA AND ISOLD TSRA ACRS CWA THIS AFTN AND TNGT.
H5 VORT MAX OVR CNTRL OK WL SLIDE TO THE NE AND CONTINUE A LOW POP
FOR TNGT. LIGHT WINDS ACRS CWA ATTM AND WITH EXTENSIVE CLDNS
OVR CWA...TEMPS ARE RATHER COOL.
FCST PROB OF PD...POPS ANY FOG TNGT & HOW QUICK TEMPS WL RECOVER...
FAN WAS FAR SUPERIOR OVR THE NGM AND ETA YDY AND LOOKS THE BEST FOR
TNGT...AS H5 VORT MAX WL COMBINE WITH SFC FNT AND MID 60 DEWPOINTS TO
TRIGGER SOME SCT SHRA/TSRA TNGT. WL USE FAN TNGT AND THEN
GO WITH THE ETA 2M TEMPS THEREAFTER FOR A WARMUP.
1ST PD RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY)
SE KS/JLN...DECREASING CLOUDINESS WITH PATCHY FOG DEVELOPING.
LOW AROUND 60. LIGHT WIND.
SGF.........MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS OR
THUNDERSTORMS. LOW AROUND 60. LIGHT WIND.
UNO/MO/AR BORDER COUNTIES...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE
OF SHOWERS AND THUNDERSTORMS. LOW AROUND 60.
VIH/AIZ.....DECREASING CLOUDINESS WITH AREAS OF FOG...LOCALLY DENSE.
LOW IN THE MID 50S. LIGHT NORTHEAST WIND.
SGF BB 059/082 064/088 066 0432-
JLN BB 078/059 086/067 088 07210
GORDONThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:26 PM CDT | Flash Flood Warning | SGF | Ozark | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.